Alert archive / California / Winter Storm Watches in 2008
Winter Storm Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this winter storm watch at Jan 23, 2008, 7:47 PM PST for San Bernardino County, California. It took effect at Jan 24, 2008, 6:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 23, 2008, 7:47 PM PST (03:47 UTC)
- In effect from
- Jan 24, 2008, 6:00 PM PST
- Expired
- Jan 24, 2008, 1:37 PM PST
- In force
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 23, 1:15 PM PST, 6 hours 32 minutes earlier.
Area forecast discussion, Jan 23, 1:15 PM PST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 115 PM PST WED JAN 23 2008 .SYNOPSIS...LOW PRESSURE OFF THE NORTHERN CALIFORNIA COAST WILL SEND A WEAK TROUGH OUR WAY WITH A PERIOD OF RAIN AND MOUNTAIN SNOW EXPECTED OVERNIGHT. SCATTERED SHOWERS WILL BE POSSIBLE THROUGH FRIDAY MORNING. THE CHANCE OF SHOWERS WILL DECREASE TEMPORARILY LATER FRIDAY OR EARLY SATURDAY AS THE STORM OFF THE COAST REGROUPS. THE STORM IS EXPECTED TO MOVE TOWARD THE COAST SATURDAY NIGHT... INCREASING THE CHANCE FOR RAIN AND SNOW. STRONG WINDS...PERIODS OF HEAVY RAIN AND MOUNTAIN SNOW WILL BE POSSIBLE OVER THE WEEKEND. SCATTERED SHOWERS COULD LINGER THROUGH MONDAY BUT DRYING IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. SATELLITE IMAGERY SHOWS CLOUDS THICKENING FROM THE SOUTH TODAY WHILE THE THICKER CLOUDS ASSOCIATED WITH HEAVY RAIN EXTEND FROM THE LA AREA TO WELL OFF THE COASTAL WATERS. RADAR SHOWS INDIVIDUAL SHOWERS MOVING NORTH...WHILE THE ENTIRE BAND SHIFTS SLOWLY E. WATER VAPOR IMAGERY SHOWS A BROAD UPPER LOW CENTERED OFF THE NOCAL COAST WITH A LOBE OF VORTICITY ROTATING AROUND THE S SIDE. THIS FEATURE IS SUPPORTING THE BAND OF MODERATE RAIN OFFSHORE AND SHOULD WEAKEN AND MOVE RAPIDLY EAST AFTER DARK. STILL EXPECTING A PERIOD OF RAIN AND MOUNTAIN SNOW AFTER DARK TONIGHT AS A LOBE OF VORTICITY ROUNDS THE BASE OF THE UPPER LOW AND TRAVERSES SOCAL. HOWEVER...MOST OF THE ENERGY WILL MOVE NE OF THE SGX CWA SO PRECIPITATION AMOUNTS ARE EXPECTED TO CONSIDERABLY LESS THAN IN THE LA AREA. EXPECT AMOUNTS OF AROUND ONE-HALF TO THREE QUARTER OF AN INCH FOR ORANGE AND SAN BERNARDINO COUNTIES...TAPERING TO ONE-QUARTER INCH OR LESS FOR SOUTHERN SNA DIEGO COUNTY. IN THE SAN BERNARDINO MOUNTAINS AND FOOTHILLS AMOUNTS COULD BE CLOSER TO ONE INCH. BASED ON EXPECTED SOUTH WINDS TO 30 KT AND LIQUID EQUIVALENT OF ONE INCH...WINTER STORM WARNING WILL BE ISSUED FOR THE SAN BERNARDINO MOUNTAINS FOR SNOWFALL UP TO 10 INCHES OVERNIGHT. NO WARNINGS OR ADVISORIES ARE EXPECTED AT THIS TIME FOR THE REMAINDER OF THE COUNTIES. MOIST CYCLONIC FLOW AND ADDITIONAL WEAK DISTURBANCES WILL KEEP A THREAT OF MOSTLY LIGHT RAIN AND SNOW AT TIMES INTO FRI MORNING. MODEL GUIDANCE SHOWS ADDITIONAL ENERGY MOVES INTO THE WEST COAST TROUGH ON FRI. THIS REDEVELOPS A MORE INTENSE UPPER LOW WELL OFF THE COAST. THIS PROCESS PUMPS UP 500 MB HEIGHTS/THICKNESS OVER SOCAL FRI THROUGH SAT MORNING WHEN LITTLE OR NO PRECIPITATION MAY OCCUR. AT THE SAME TIME THIS BETTER POSITIONS THE UPPER LOW TO DRAW IN SUBTROPICAL MOISTURE. THE GFS MODEL SHOWS S WINDS AT THE 850 MB LEVEL IN EXCESS OF 60 KTS AND TEMPS ABOVE 6 DEGREES C BY SAT EVENING. IF THIS HAPPENS...SNOW LEVELS WILL ROCKET TO 7000 FEET OR HIGHER FOR A TIME. THE WARMER CONDITIONS COUPLED WITH THE MOIST SUBTROPICAL FLOW WILL BRING A CHANCE FOR HEAVY RAIN...AND MELTING SNOW THROUGH EARLY SUN. AS THE UPPER LOW FINALLY MOVES INLAND LATE SUN...THE SNOW LEVELS SHOULD CRASH TO WELL BELOW RESORT LEVELS AGAIN. STRONG WINDS WILL BE POSSIBLE AS WELL. ADVISORIES AND WARNINGS FOR THE STRONG WINDS MAY BE NEEDED OVER THE WEEKEND. OBVIOUSLY THIS IS AN EVOLVING SYSTEM. CUT-OFF LOWS ARE NOTORIOUSLY DIFFICULT TO TIME. WE WILL LIKELY SEE MORE SCENARIO CHANGES THROUGH THE WEEK...BUT AT THIS TIME EXPECT RAIN AT SOME POINT THIS WEEKEND WITH A GOOD POSSIBILITY OF SOME HEAVY RAIN TO DEVELOP BY SAT NIGHT OR SUN. WITH THE SPECTER OF SUBTROPICAL MOISTURE AND STRONG DYNAMICS NOW IN THE MIX...TOTAL RAINFALL AMOUNTS COULD EASILY BE IN THE TWO TO FOUR INCH RANGE W OF THE MTNS THROUGH MON...WHILE THE COASTAL MOUNTAIN SLOPES GET CONSIDERABLY MORE. SNOWFALL WILL BE PROBLEMATIC NOW THAT IT APPEARS SNOW LEVELS MAY BE LIFTED ABOVE RESORT LEVELS AHEAD OF THE MAIN SYSTEM ON SAT AND SUN. MOIST CYCLONIC FLOW CONTINUES MONDAY FOR A CHANCE OF LINGERING SHOWERS...OTHERWISE SOME DRYING IS EXPECTED THROUGH MID-WEEK...BASED ON 12Z MODEL GUIDANCE. && .AVIATION... 232130Z...THIS AFTERNOON...LOW CLOUDS FROM THE SOUTH HAVE MOVED INTO THE AREAS WEST OF THE MTNS BRINGING CIGS AROUND 4000 FT TO SOME LOCATIONS...MOSTLY IN SAN DIEGO COUNTY. CLOUDS WILL CONTINUE TO INCREASE...THICKENING AND LOWERING...THROUGH THE AFTERNOON AND EVENING WITH INCREASING CHANCES FOR RAIN. RAIN BECOMING LIKELY FROM THE NORTHWEST BY LATE AFTERNOON OR EVENING. RAIN THROUGH TONIGHT WITH CLOUDS AND SHOWERS BREAKING UP EARLY THURSDAY MORNING...THEN MORE RAIN BY THURSDAY AFTERNOON THROUGH THE NIGHT. CIGS LOWERING BY THIS EVENING TO AROUND 2000 TO 2500 FT MSL. BASES LIFTING LATE TONIGHT OR EARLY THURSDAY MORNING...THEN LOWERING AGAIN THURSDAY AFTERNOON. VSBY MOSTLY ABOVE 7SM...LOWER ALONG THE COASTAL SLOPES WITH AREAS 3-5SM BY THIS EVENING...DROPPING TO 1-2SM IN RAIN WITH BASES LOWERING TO 1K FT OR LOWER AT TIMES. && .MARINE...HIGH RIP CURRENT RISK THURSDAY AND FRIDAY.SURF AND SWELL WILL INCREASE THURSDAY WITH LITTLE CHANGE EARLY FRIDAY...THEN INCREASING LATE FRIDAY INTO SATURDAY AS STRONG SOUTH WINDS DEVELOP FRIDAY MORNING. POSSIBLE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FRIDAY MORNING INTO SATURDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS 6 PM PST TONIGHT TO 6 AM PST THU. SEE LAXWSWSGX. HYDROLOGIC OUTLOOK FOR POSSIBLE HEAVY RAIN AND SNOWFALL THROUGH THIS WEEKEND. SEE LAXESFSGX. && PUBLIC...JAD AVIATION/MARINE...PG
Hazardous weather outlook, Jan 23, 4:00 PM PST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST WED JAN 23 2008 CAZ042-043-048-050-055>058-060>062-241200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PST WED JAN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT INCREASING MOISTURE AHEAD OF A PACIFIC STORM WILL BRING RAIN AND MOUNTAIN SNOW OVERNIGHT...HEAVY AT TIMES. THERE WILL BE LOCAL DENSE FOG IN THE MOUNTAINS. THERE WILL BE STRONG WINDS...HEAVY SNOW...AND DENSE FOG IN THE SAN BERNARDINO COUNTY MOUNTAINS TONIGHT. SEE LAXWSWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY LOW PRESSURE OFF THE COAST WILL BEGIN TO MOVE INLAND SATURDAY. DISTURBANCES ASSOCIATED WITH THE LOW WILL BRING PERIODS OF RAIN THURSDAY THROUGH SUNDAY. HEAVY RAIN...MOUNTAIN SNOW...AND STRONG WINDS WILL BE POSSIBLE MAINLY SATURDAY AND SUNDAY. SEE LAXESFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND. DA
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:52 AM PST | Marine Weather Statement | SGX | 24 hr | |
| Jan 24, 1:37 PM PST | Winter Storm Warning | SGX | San Bernardino | 20 hr |
Nearby
Winter Storm Watches in California, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.